MAUDE Adverse Event Report: BARD ACCESS SYSTEMS EXTERNAL CATHETER SEGMENT FOR HICKMAN 9F ROUND DUAL-LUMEN CV CATHETERS REPAIR KI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS EXTERNAL CATHETER SEGMENT FOR HICKMAN 9F ROUND DUAL-LUMEN CV CATHETERS REPAIR KI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 0601700
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebr1214 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the nurse found the metal stent part to be movable after priming the product.Another device was used to complete the procedure.There was no patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the stent moved was confirmed and it appeared that the movement was inadvertently caused during use.One repair segment was returned for investigation.The metal stents were positioned at the distal end of the repair segment.The distal tip of the larger stent was positioned approximately 1mm distal to the tip of the smaller stent.A red colored residue was observed on the metal stents.Tears were observed in the adhesive fillet at the distal end of the white tubing.Each lumen of the repair segment was patent to infusion and the metal stents did not move during infusion.The condition of the returned sample suggests that the catheter was damaged during use.The product ifu states, ¿note: if the replacement segment is to be cut to desired length, the splice connector stent can be removed and reinserted.¿ a lot history review (lhr) of rebr1214 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
EXTERNAL CATHETER SEGMENT FOR HICKMAN 9F ROUND DUAL-LUMEN CV CATHETERS REPAIR KI
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7246315
Report Number3006260740-2018-00142
Device Sequence Number1158559
Product Code LJS
UDI-Device Identifier00801741036439
UDI-Public(01)00801741036439
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K830406
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number0601700
Device Catalogue Number0601700
Device Lot NumberREBR1214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2018
Event Location Hospital
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer02/13/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1